View Full Version : Amlodipine
04-25-2012, 12:15 PM
I just started taking a higher dose of Amlodipine a couple weeks ago (10mg). My doctor warned me that the most common side effect is swollen ankles and feet. Since, last week my legs and feet have been swelling daily, enough that my co-workers have been pointing it out. I am just wondering if anyone else has had a similar reaction and if the swelling eventually goes away.
04-25-2012, 04:06 PM
My feet didn't swell on the amlodipine but they are on the Nifedipine (at least thats my rheums guess right now as to my swelling) which is what I had to switch to because the amplodipine wasn't helping anymore. I lowered the dose starting last night and am wearing compression stockings to help with the swelling. If it continues then maybe you can switch to a simliar medicine. If that isn't an option maybe you can look into compression stockings too. I got a prescription for mine so they were really cheap because insurance covered them.
04-26-2012, 10:29 AM
Thank you! I will have to look into buying compression socks. I was told to buy them when my doctor put me onto the Amlodipine. I will see if I can get a prescription for them as well.
The swelling still hasn't gone down. I emailed my doctor and she said that it's difficult to say if they swelling will subside, but that it usually doesn't. I'm planning on going back down to 5mg starting tomorrow. Oh well.
04-26-2012, 04:22 PM
My rheum gave me the wrong directions for when to wear them, so I was wearing them at night for a week because she told me too and it wasn't helping. Well the past few days I have been wearing them again during the day and while my feet are still swollen they aren't as sore. I told my mom today that I knew my knees were a mess too lately because they had been bothering me so bad, but I didn't realize how bad that was until I realized how great they felt today lol my knees are benefiting more from wearing these right now than my feet are! ha I could walk around today without being in a lot of pain :)
05-01-2012, 03:40 PM
Yes my legs blew up so bad and my knees,i could hardly put one foot in front of the other so i had to stop them after 2 days.